Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2004, 8:09 PM CDT for King County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 8:09 PM CDT (01:09 UTC)
- Expired
- Jul 1, 2004, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County King County, TX
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 020109
SVRLBB
TXC269-020215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
809 PM CDT THU JUL 1 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KING COUNTY IN NORTHWEST TEXAS
* UNTIL 915 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR GROW...OR 11 MILES
SOUTH OF PADUCAH...MOVING SOUTHEAST AT 15 MPH.
BASEBALL SIZED HAIL WAS REPORTED WITH THIS STORM IN COTTLE COUNTY
AT 802 PM.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GROW...GUTHRIE
AND FINNEY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...STRONG WINDS
AND VERY HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3383 10015 3383 10051 3350 10043 3356 10003
3380 10002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:45 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 2:45 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 245 PM CDT THU JUL 1 2004 .SHORT TERM... SPLS REMAINS IN BETWEEN A SLOW-MOVING UPR LOW OVER THE CENTRAL PLAINS AND A BUILDING RIDGE OVER THE SRN ROCKIES. AS OF 1 PM...INVERTED SFC TROF STRETCHING FROM SE NM NORTHEAST INTO WRN KS WAS FORCING A WEAK CDFNT SOUTH INTO THE NW SPLNS. IN ADDITION...AN OUTFLOW BOUNDARY FROM THE MORNING MCS THAT MOVED ACROSS WRN OK HAD PUSHED INTO THE EASTERN COUNTIES. THESE BOUNDARIES ALONG WITH DRYING SWRLY FLOW ACROSS OUR WSW COUNTIES WERE PRODUCING A FAIRLY LARGE AREA OF CONVERGENCE IN VICINITY OF THE CAPROCK. LARGE CAP AND STRONG SUBSIDENCE INVERSION AROUND H6-H5 EVIDENT ON MORNING SNDS IS KEEPING CONVECTION AT BAY AND...LIKE YESTERDAY...WILL BE DIFFICULT TO OVERCOME. HOWEVER...HAVE MAINTAINED SLGT TO CHC POPS THIS EVE/TONITE...AS ATMOS ALONG AND EAST OF CONVERGENCE ZONE SLOWLY RECOVERS AND HEATS UP. MOISTURE CONVERGENCE IS IMPRESSIVE AND POSSIBLE THAT PARCELS MAY BE ABLE TO BUST THE CAP. NOT EXPECTING A RETURN OF LOW CLOUDS ON THE CAPROCK FRI MORN AS LOW-LVL WIND STAYS STRONGLY VEERED WITH DRIER 850-800MB LAYER. ANOTHER MCS IS FCST TO ROLL ACROSS WRN/CNTRL OK TONITE...WITH A LIKELY TRACK FURTHER EAST THAN LAST NITES. THIS MAY SEND ANOTHER OUTFLOW BOUNDARY INTO THE EASTERN COUNTIES TOMORROW MORN THAT COULD PLAY HAVOC WITH THE MORNING CLOUD COVER/WIND DIRECTION IN THE CDS AREA. ETA FCST HAS ANOTHER WEAK CDFNT PUSHING SOUTH OUT OF THE PANHANDLES IN THE MORN BEFORE LOSING MOMENTUM ACROSS THE SPLNS. TEMPS ALOFT WILL CONTINUE TO INCREASE WITH H7 TEMPS FCST IN THE 13-14 DEGREES C RANGE. A WEAK SHTWV TROF ROTATING AROUND THE RIDGE IS FCST TO EMERGE FROM THE ROCKIES INTO THE PLAINS TOMORROW EVE. THIS MAY PROVIDE JUST ENOUGH LIFT FOR STORMS TO GET GOING FROM NE NM INTO THE WRN PANHANDLE BUT LIKELIHOOD THAT ATMOS WILL REMAIN CAPPED ACR THE SPLNS THRU THE AFTN. .LONG TERM... BEGINNING OF LONG TERM PERIOD IS ALSO BEGINNING OF BIG HOLIDAY WEEKEND. WEAK MID LEVEL RIDGE OVER THE ROCKIES FRIDAY EVENING WILL BE BROKE DOWN BY SERIES OF SHORTWAVE TROUGHS THROUGH THE WEEKEND WITH NW FLOW EVENTUALLY EVOLVING BY EARLY NEXT WEEK. A MORE SUMMER-LIKE PATTERN PROGGED BY GFS TOWARD END OF PERIOD WITH BULK OF WESTERLIES SHIFTING NORTH ACROSS THE NORTHERN HALF OF CONUS. FIRST OF THESE SHORTWAVE TROUGHS WILL BE MOVING THROUGH FRIDAY EVENING. A STORM OR TWO COULD FIRE WITH THIS WAVE IF PARCELS CAN GET THROUGH RATHER WARM TEMPS IN THE MID LEVELS...BUT FAR MAJORITY OF AREA...IF NOT ALL WILL BE DRY FRIDAY NIGHT. DITTO FOR SATURDAY AS MID LEVEL RIDGE BUILDS AND SHIFTS EAST SOME BEHIND EXITING WAVE. ETA PROGS VERY WARM VERTICAL PROFILES ON SATURDAY WITH WINDS GOING SW ON THE CAPROCK ALLOWING THAT REGION TO DRY SOME...ALTHOUGH DOUBT IT WILL DRY AS MUCH AS INDICATED BY ETA. NONETHELESS...APPEARS THAT MANY LOCATIONS COULD HIT TRIPLE DIGITS BY LATE SATURDAY AFTERNOON...PARTICULARLY ON THE CAPROCK. FIRST IN SUCCESSION OF STRONGER MID LEVEL WAVES WILL AFFECT THE REGION ON INDEPENDENCE DAY AFTERNOON AND EVENING. MOST OF THE FORCING FROM THIS WAVE WILL BE NORTH OF REGION...BUT FORECAST AREA WILL BE IN FAVORABLE LFQ OF ASSOCIATED 250MB JET. PROFILES WILL PROBABLY BE MORE FAVORABLE FOR CONVECTION AS WELL SUNDAY AS IT APPEARS THAT ETA IS ONCE AGAIN TOO AGGRESSIVE IN DRYING LOWER LEVELS AND MID LEVEL TEMPS WILL BE COOLER. THEREFORE WILL MAINTAIN SLIGHT CHANCE OF THUNDER FOR THE HOLIDAY AFTERNOON/EVENING. SAME STORY MONDAY AS GFS PROGS ANOTHER WAVE TO AFFECT THE REGION BY AFTERNOON WHICH COULD AGAIN HELP TO INITIATE CONVECTION. JW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 93 65 98 / 30 10 10 0 TULIA 66 93 68 98 / 30 10 10 0 PLAINVIEW 67 95 68 99 / 30 10 10 0 LEVELLAND 68 97 68 100 / 20 10 10 0 LUBBOCK 68 96 69 100 / 20 10 10 0 BROWNFIELD 68 97 70 101 / 20 10 10 0 CHILDRESS 69 94 70 97 / 40 10 10 0 SPUR 70 96 70 98 / 30 10 10 0 ASPERMONT 73 96 72 97 / 30 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/33
Hazardous weather outlook, Jul 1, 2:42 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT THU JUL 1 2004 TXZ021>044-021940- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 242 PM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE. NO ORGANIZED AREAS OF HAZARDOUS WEATHER ARE EXPECTED TODAY OR TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THAT THIS AFTERNOON AND EVENING ALONG AND EAST OF THE CAPROCK. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS OVER MOST OF THE REGION. THE EXCEPTION WILL BE ACROSS THE CENTRAL ROLLING PLAINS...GENERALLY EAST OF A LINE FROM SILVERTON TO CLAIREMONT. IN THIS AREA INSTABILITY AND WIND SHEAR WILL BE MAXIMIZED...WITH SOME STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. COVERAGE OF THE SEVERE STORMS IS EXPECTED TO REMAIN ISOLATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 4:00 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT THU JUL 1 2004 TXZ025-026-031-032-037-038-020200- CHILDRESS-COTTLE-DICKENS-HALL-KING-MOTLEY- 400 PM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVER THUNDERSTORM WATCH 531 FOR EASTERN PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 9 PM AND INCLUDES THE FOLLOWING COUNTIES... CHILDRESS... COTTLE... DICKENS... HALL... KING AND MOTLEY. SOME COMMUNITIES IN THE WATCH AREA ARE... TURKEY... CHILDRESS... MATADOR... PADUCAH... DICKENS AND GUTHRIE. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 55 STATUTE MILES EAST OF A LINE FROM 50 MILES NORTH NORTHEAST OF GAGE OKLAHOMA TO 70 MILES SOUTH OF CHILDRESS TEXAS. REMEMBER...A SEVERE THUNDERSTORMS WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 1, 4:00 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT THU JUL 1 2004 TXZ025-026-031-032-037-038-020200- CHILDRESS-COTTLE-DICKENS-HALL-KING-MOTLEY- 400 PM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 531 FOR EASTERN PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 9 PM AND INCLUDES THE FOLLOWING COUNTIES... CHILDRESS... COTTLE... DICKENS... HALL... KING AND MOTLEY. SOME COMMUNITIES IN THE WATCH AREA ARE... TURKEY... CHILDRESS... MATADOR... PADUCAH... DICKENS AND GUTHRIE. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 55 STATUTE MILES EAST AND WEST OF A LINE FROM 50 MILES NORTH NORTHEAST OF GAGE OKLAHOMA TO 70 MILES SOUTH OF CHILDRESS TEXAS. REMEMBER...A SEVERE THUNDERSTORMS WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 58 min |
| Jul 1, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 61 min |
| Jul 1, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 60 min |
| Jul 1, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 60 min |
| Jul 1, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | King | 43 min |
| Jul 1, 9:39 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.